MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-522NAL
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 07/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that they were hospitalized due to high blood glucose and sugar was over 507mg/dl.The current blood glucose level was 347mg/dl.The customer experienced symptom such as vomiting.The customer was treated with manual injection.Customer got alarm for alarmed compromised force sensor system during priming.Troubleshoot did not resolve the issue.The customer was wearing the insulin pump during the hospitalization.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
All operating currents are within specification.No unexpected low batt or off no power alarms noted.Unit alarmed compromised force sensor system during basic occlusion test due to loose/protruded drive support disk.Unable to complete functional test due to compromised force sensor system alarm.Unit received with cracked case on display window corners, minor scratched lcd window, cracked reservoir tube window corners, cracked reservoir tube window, cracked reservoir tube lip, cracked belt clip slot, cracked battery tube threads and stained resilient lcd cover.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAL
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6880367
Report Number2032227-2017-50663
Device Sequence Number16348741
Product Code OYC
UDI-Device Identifier00613994402110
UDI-Public(01)00613994402110
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-522NAL
Device Catalogue NumberMMT-522NAL
Device Lot NumberA5522NALJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2017
Initial Date Received by Manufacturer 09/10/2017
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age65 YR
Patient Weight190